Date(s) - 11/26/2019
7:00 pm - 8:00 pm
Categories No Categories
Andrew Dewey, a recovering opioid addict, will be in Hancock County on Nov. 26th at 7 pm at The Legacy Theater in Carthage. Dewey will be speaking to the community about his experience with addiction and his recovery.
He will also be speaking at two local High Schools earlier in the day.
- Illini West High School for Illini West and Southeastern students
- Hamilton for Warsaw, Hamilton and West Hancock students
When human beings experience trauma, drug abuse, and/or stressors, it is not uncommon for their lives to unravel. My great passion is to help bring healing to these people who have lived through trauma and especially addiction/alcoholism. Whether they are experiencing the life of addiction themselves or they are someone who has a loved one suffering through addiction, I find it rewarding to help those who,
commonly because of stigma, are sick and society wants to marginalize and push them to the side. I am currently one semester away from my Master Degree in Clinical Mental Health Counseling with an Illinois LPC license. I have been working in a clinical setting for the past year as a Counseling intern with a full case load. I try to help my clients who include adults, couples, children, and families to find healthier perceptions of themselves and strengthen their relationships so they can see themselves in a deeper and more authentic way. I graduated from Lincoln Land Community College in Springfield and was voted by my peers to be the graduation student speaker. I went on to get my Bachelors in Psychology from the University of Illinois at Springfield and graduated Summa Cum Laude. I then went on to a Master level program in Human Development Counseling at the University of Illinois at Springfield and will take my counselor licensure test in October 2019. I am currently 7 years clean and
sober from opioids and alcohol. I enjoy sharing my experiences with others in hopes that I can reach even just one person and possibly save a life from drug overdose.